Does anyone out there have experience with LBD and the use of Rx to calm them down a bit? - AgingCare.com

Does anyone out there have experience with LBD and the use of Rx to calm them down a bit?

Follow
Share

I'm at the end of my rope, and haven't slept in 2 days. My Mom has LBD and will be entering a NH within the next few weeks. She has hallucinations episodes that last for days. She's on Risperidone .25MG which doesn't seem to help anymore. I know people with LBD are very sensitive to a lot of drugs. She needs to settle down. The hallucinations are sometimes disturbing later in the day. I'm in this by myself, and have taken care of her most of my 49 years (she is 72 and first showed symptoms at 60). I work FT and she's been fine alone (watching TV with the dog).Now , I'm worried. Anyone out there have experience with LBD and the use of Rx to calm them down a bit. What worked for your loved one? I appreciate any input you all have. You all have been my support system and I thank you!

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
That's tough. I suppose that I'd check to see if you can get some kind of temporary help for supervision pending her admission to NH. What's the hold up? Can you get her in earlier?
Helpful Answer (0)
Report

Thank you! She does have frequent UTI's and is on a maintenance program with meds. She does not have a UTI,I checked. She usually acts a little wacky (or wackier, lol) when she gets one. She is at end stage, so not a lot the doctor can offer I suppose. I usually ask him for something and we discuss benefits/side effects. I'm lucky he does house calls. I can't afford 24 care. I'm barely getting by. I took FML from work and just went back. I guess I'm looking for someone who tried a medication that helped with the restlessness and hallucinations. Supplements suggestions are welcome too. She is currently on Namenda and Donepezil (has been for many years).
Helpful Answer (0)
Report

I can understand why you are so concerned. Have you discussed what's happening recently with doctor? Any change in mental status should be reported to her doctor. Maybe, they can check for UTI or maybe, she's having a reaction to the medication. Sometimes, it needs to be adjusted or changed. I'd follow up with her doctor on it. AND I'd inquire about getting her around the clock supervision, until she can enter the NH. Leaving someone who has dementia and hallucinations alone can be risky.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions